Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 33, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jun 28, 2008, 6:51 AM CDT for 11 counties in Oklahoma. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 6:51 AM CDT (11:51 UTC)
- Expired
- Jun 28, 2008, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Grady County, OK, Greer County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 115 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1939 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 281151 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 651 AM CDT SAT JUN 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 AM FOR PARTS OF WEST CENTRAL AND SOUTHWEST OKLAHOMA... OKZ014>017-021>024-027-034-035-281400- /O.NEW.KOUN.WI.Y.0033.080628T1151Z-080628T1400Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-CANADIAN- GRADY-GREER-KIOWA- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO... YUKON...EL RENO...MUSTANG...CHICKASHA...MANGUM...HOBART 651 AM CDT SAT JUN 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. STRONG WINDS ASSOCIATED WITH A DECAYING AREA OF SHOWERS AND THUNDERSTORMS ACROSS WESTERN OKLAHOMA WILL GUST AT TIMES TO AROUND 50 MPH. THE HIGH WINDS... OR HEAT BURSTS... WILL ALSO BE ASSOCIATED SHORT TERM TEMPERATURE RISES. THE HIGH WINDS WILL LIKELY AFFECT TRAVEL THIS MORNING... INCLUDING ALONG INTERSTATE 40 ACROSS PARTS OF THE WESTERN HALF OF OKLAHOMA. THE WINDS SHOULD GRADUALLY DECREASE LATER THIS MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 28, 4:32 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 4:32 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 432 AM CDT SAT JUN 28 2008 .DISCUSSION... THE SOUTHWARD PROGRESSION OF THE LOW-END MCS OVER SOUTHWEST OKLAHOMA THIS MORNING HAS SLOWED WITH THE GUST FRONT NOW MOVING INTO NORTH TEXAS...WELL SOUTH OF THE CONVECTION. IT NOW APPEARS LESS LIKELY THAT THE RAIN ASSOCIATED WITH THIS SYSTEM WILL MAKE VERY MUCH PROGRESS INTO NORTH TEXAS. MEANWHILE... A FEW SHOWERS AND T-STORMS WERE ALSO BUBBLING UP ACROSS CENTRAL OKLAHOMA. THIS ACTIVITY IS DEVELOPING SOUTH AND SOUTHWEST... APPARENTLY BEING AIDED BY THE OUTFLOW BOUNDARY FROM THE WESTERN OKLAHOMA MCS. FARTHER TO THE NORTH... SCATTERED ELEVATED THUNDERSTORMS IN WEST CENTRAL KANSAS WERE BEHIND THE COLD FRONT. THIS ACTIVITY WILL LIKELY CONTINUE TO MOVE SSE AND COULD REACH PARTS OF NORTHERN OKLAHOMA LATER THIS MORNING. EARLY THIS MORNING... THE COLD FRONT LIKELY EXTENDED ACROSS SOUTH CENTRAL KANSAS INTO THE NORTHERN TEXAS PANHANDLE. THE FRONT IS EXPECTED TO CONTINUE TO MOVE SOUTH TODAY... AND WILL LIKELY MOVE INTO CENTRAL OKLAHOMA THIS AFTERNOON. THE NAM MOVES THE EFFECTIVE FRONT THROUGH THE AREA MORE QUICKLY TODAY THAN DOES THE GFS... POSSIBLY DUE TO THE DEVELOPMENT OF A COLD POOL AS THE NAM DEVELOPS MORE PRECIPITATION THAN THE GFS. IN ADDITION TO THE FRONT... WE MAY ALSO SEE THE REMNANTS OF OUTFLOW BOUNDARY OVER NORTHEAST OKLAHOMA... GENERATED BY T-STORM ACTIVITY IN SOUTHEAST KANSAS... AND POSSIBLY A SECOND BOUNDARY OVER WESTERN OR CENTRAL OKLAHOMA INTO NORTH TEXAS. ADDITIONAL T-STORM DEVELOPMENT IS EXPECTED TODAY NEAR THE FRONT AND ANY OUTFLOW BOUNDARIES THAT MAINTAIN A SUFFICIENT IDENTITY. THE INCREASING AMPLITUDE OF THE WESTERN U.S. RIDGE RESULTS IN A MORE NORTHERLY FLOW ALOFT OVER THE PLAINS STATES. THIS IN TURN HELPS TO BUILD THE SURFACE RIDGE SOUTH THROUGH THE REGION OVER THE WEEKEND... PUSHING THE FRONT AND ASSOCIATED CONVECTION SOUTH OF THE CWA EARLY SUNDAY. MEANWHILE... THE MODELS ARE CONSISTENT IN SHOWING THE CHANGE TO A DRIER SYNOPTIC SCALE AIRMASS BEGINNING TO SPREAD INTO NORTHERN OKLAHOMA TONIGHT. SOMEWHAT COOLER WEATHER IS ALSO EXPECTED FOR A COUPLE DAYS. IN THE LONGER TERM... WHILE THERE COULD BE A STORM OR TWO MAINLY ACROSS NORTHERN OKLAHOMA AROUND MID WEEK... THE STRONGER SIGNAL APPEARS TO BE THURSDAY NIGHT AS THE GFS INDICATES A FRONT MOVING INTO NORTHERN OKLAHOMA. WE WILL CARRY LOW POPS INTO SATURDAY AS THE FRONT LINGERS IN THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 91 67 89 63 / 50 50 10 10 HOBART OK 94 69 90 63 / 60 40 10 0 WICHITA FALLS TX 94 71 90 65 / 20 40 20 10 GAGE OK 90 59 85 58 / 30 30 10 0 PONCA CITY OK 89 61 86 59 / 50 30 0 10 DURANT OK 95 69 89 64 / 20 50 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/32
Hazardous weather outlook, Jun 28, 5:02 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
502 AM CDT SAT JUN 28 2008
OKZ004>048-050>052-TXZ083>090-281700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
502 AM CDT SAT JUN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTHEAST OF A LINE FROM ARNETT TO
FAIRVIEW TO MEDFORD...ALL THE WAY TO THE RED RIVER...AND ALSO
INCLUDES WESTERN NORTH TEXAS.
TIMING...
AN ISOLATED SEVERE STORM MAY OCCUR AT ANY TIME TODAY OR TONIGHT. THE
MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM THROUGH
11 PM.
IMPACTS...
LARGE HAIL MAINLY AROUND QUARTER SIZE...BUT LOCALLY UP TO GOLF BALL
SIZE...WIND GUSTS TO 65 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS...ESPECIALLY IN
THE AFTERNOON AND EVENING.
DISCUSSION...
MULTIPLE THUNDERSTORM CLUSTERS ARE EXPECTED THROUGHOUT TODAY AND
TONIGHT. EARLY IN THE MORNING...SCATTERED THUNDERSTORMS WILL AFFECT
SOUTHWEST AND CENTRAL OKLAHOMA. A MORE ORGANIZED AREA OF
THUNDERSTORMS WILL FORM OVER SOUTHERN KANSAS...WITHIN A
STRENGTHENING FRONTAL ZONE. THESE STORMS WILL MOVE INTO NORTHERN
OKLAHOMA. AN ISOLATED SEVERE STORM IS POSSIBLE THROUGH MIDDAY...BUT
MOST STORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND SMALL
HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS. A
THE MORE LIKELY TIME FOR SEVERE WEATHER WILL OCCUR AFTER 1 PM...WHEN
SUFFICIENT HEATING WILL ALLOW THUNDERSTORMS TO BECOME SURFACE
BASED...AND MAKE USE OF GREATER INSTABILITY...WITH CAPE VALUES
BETWEEN 2000 AND 3000. VERTICAL WIND SHEAR WILL BE RELATIVELY
WEAK...ALTHOUGH SOME TURNING OF THE WIND WITH HEIGHT MAY CONTRIBUTE
TO GREATER ORGANIZATION...ESPECIALLY PRIOR TO ANY STORM MERGERS. THE
STRONGEST STORMS MAY BRIEFLY PRODUCE HAIL UP TO GOLF BALL SIZE.
OTHERWISE...THE MAIN THREATS WILL BE WIND GUSTS TO 65 MPH AND HEAVY
RAIN...AS STORMS MOVE SLOWLY SOUTHEAST. THE INITIAL DEVELOPMENT WILL
MOST LIKELY OCCUR ALONG THE COLD FRONT...AND POSSIBLY NEAR AN
OUTFLOW BOUNDARY IN CENTRAL AND WEST CENTRAL OKLAHOMA. STORMS WILL
THEN PROGRESS TOWARD THE RED RIVER AND WESTERN NORTH TEXAS
OVERNIGHT...WITH DECREASING INTENSITY...BUT AT LEAST AN ISOLATED
THREAT FOR SEVERE WEATHER.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS COULD LINGER SUNDAY MORNING NEAR AND SOUTH OF
THE RED RIVER...ENDING BY MIDDAY. SEVERE WEATHER IS NOT EXPECTED
SUNDAY. THEN...HIGH PRESSURE WILL SETTLE INTO THE PLAINS...DRIVING A
COLD FRONT TO THE GULF COAST. THIS WILL PROVIDE QUIET WEATHER FOR A
FEW DAYS...UNTIL THE NEXT FRONT INTRODUCES A CHANCE FOR
THUNDERSTORMS NEXT THURSDAY AND FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
BURKEIn the hours before
Special weather statement, Jun 28, 3:52 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 352 AM CDT SAT JUN 28 2008 OKZ025-280930- OKLAHOMA OK- 352 AM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY. AT 350 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL OKLAHOMA CITY...NEAR FOREST PARK...SPENCER...AND MIDWEST CITY... MOVING EAST AT 12 MPH. THIS STORM WILL PRODUCE HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 50 MPH. OTHER STORMS ACROSS NORTH OKLAHOMA CITY MAY GAIN SIMILAR STRENGTH FROM TIME TO TIME. BURKE
Special weather statement, Jun 28, 4:47 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 447 AM CDT SAT JUN 28 2008 OKZ029-281000- CLEVELAND OK- 447 AM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A BAND OF STRONG THUNDERSTORMS EXTENDED ACROSS FAR SOUTHEAST OKLAHOMA CITY AND INTO NORMAN AT 447 AM CDT. THE STORMS WERE MOVING EAST AT 15 MPH. HAIL... OCCASIONALLY TO THE SIZE OF NICKELS... AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. CJS
Special weather statement, Jun 28, 5:02 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 502 AM CDT SAT JUN 28 2008 OKZ029-281015- CLEVELAND OK- 502 AM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A LINE OF STRONG THUNDERSTORMS EXTENDED ACROSS FAR SOUTHEAST OKLAHOMA CITY AND PARTS OF NORMAN. THE STORMS WERE MOVING EAST AROUND 15 MPH. SMALL HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE WITH SOME OF THE STRONGER STORMS. CJS
Local storm report, Jun 28, 5:11 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
511 AM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM HAIL NORMAN 35.22N 97.44W
06/28/2008 E0.88 INCH CLEVELAND OK NWS EMPLOYEE
NICKEL SIZE HAIL AT SE 24TH AND ALAMEDA
&&
CJSSpecial weather statement, Jun 28, 5:45 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 545 AM CDT SAT JUN 28 2008 OKZ016-021-022-281145- CUSTER OK-BECKHAM OK-WASHITA OK- 545 AM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN BECKHAM...CUSTER AND WASHITA COUNTIES. WINDS WILL OCCASIONALLY GUST 40 TO 50 MPH. THE STRONG WINDS... OR HEAT BURSTS... WERE OCCURRING IN ASSOCIATION WITH WEAKENING SHOWER AND THUNDERSTORM ACTIVITY IN THE AREA. ALONG WITH THE STRONG WIND GUSTS... TEMPERATURES WILL TYPICALLY RISE SEVERAL DEGREES FOR A SHORT WHILE. CJS
Special weather statement, Jun 28, 6:14 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 614 AM CDT SAT JUN 28 2008 OKZ017-023-024-281200- BLAINE OK-CANADIAN OK-CADDO OK- 614 AM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO AND WESTERN CANADIAN COUNTIES. STRONG WINDS ASSOCIATED WITH DECAYING SHOWER AND THUNDERSTORM ACTIVITY OVER WESTERN OKLAHOMA WILL CONTINUE TO SPREAD INTO THE AREA. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY. TRAFFIC ALONG INTERSTATE 40 ACROSS PARTS OF THE WESTERN HALF OF OKLAHOMA COULD BE AFFECTED BY THE STRONG WINDS. CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 48 min |
| Jun 27, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jun 27, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 46 min |
| Jun 27, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 43 min |
| Jun 28, 2:02 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 43 min |
| Jun 28, 2:45 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Jun 28, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 67 min |
| Jun 28, 2:55 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 50 min |
| Jun 28, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 43 min |
| Jun 28, 3:52 PM CDT | Special Weather Statement | OUN | Carter | 10 min |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.